MAUDE Adverse Event Report: ARTIVION, INC. PHOTOFIX PATCH - 6CM X 8CM; PATCH, PLEDGET AND INTRACARDIAC, PETP, PTFE, POLYPROPYLENE

ARTIVION, INC. PHOTOFIX PATCH - 6CM X 8CM; PATCH, PLEDGET AND INTRACARDIAC, PETP, PTFE, POLYPROPYLENE
Model Number PFP 6X8
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 10/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion ¿ formerly cryolife/jotec is accurate or has been confirmed by artivion ¿ formerly cryolife/jotec.
 
Event or Problem Description
According to initial reports surgeon had "a few early thrombosis lately".Surgeon has been doing either 81 or 325 aspirin.The product was implanted and will not be returned.Patient impact was surgical intervention.Additional information requested.This investigation is relegate to pfp6x8 unknown lot number for thrombosis.
 
Additional Manufacturer Narrative
According to initial reports surgeon reported events of thrombosis.Additional information from the surgeon."frequent early graft thrombosis in the last few months.I have tried having pts on 81 and 325 mg aspirin but didn't help.I realize over time, this can happen, but these have been within 3 months from surgery" the product was implanted and will not be returned.Patient impact was surgical intervention.This investigation is relegated to pfp6x8 lot number 12051022 for focal narrowing of the superior mesenteric vein and large volume ascites.Please note the lot number provided by the user facility could not be found in the artivion database.A request to confirm the number was dismissed by the user facility as a typo.Lot number 12051822 is the closest possible match to this typo and will be used for this investigation.The following additional information received."patient #1: surgery date: (b)(6) 2024.Product information: tissue pericardium 6x8cm photofix bovine log4098200.Cryolife inc.Lot no.: 12051022 [12051822].Model: pfp 6x8.Exp date: 5/14/24.Procedure: staging laparoscopy, laparoscopic right lobe liver wedge, abdominal exploration, intraoperative ultrasound of the liver, open pancreaticoduodenectomy, and en block mesenteric vein/portal vein resection, end to end bovine pericardium tube graft reconstruction with end to side splenic vein reimplantation.Complications/interventions: focal narrowing of the superior mesenteric vein just proximal to the splenomesenteric confluence noted in june 2024.Patient began experiencing large volume ascites and required frequent paracentesis and diuretics.Underwent transjugular liver biopsy.Is now followed by hepatology for management of ascites.Medical history prior to surgery: neuropathy related to chemotherapy, history of pulmonary embolism and dvt, pancreas cancer, hyperlipidemia.Patient status: alive; has metastatic disease to lung." one other event was reported and is being investigated separately in artivion ref.# (b)(4).The manufacturing records for the photofix 6x8 lot # 12051822 were reviewed and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.A review of the available information was performed.Per the initial inquiry by the surgeon, photofix patch does not require any rinsing prior to implantation of the device.Additionally, artivion does not make any recommendations related to post-operative anticoagulation/antiplatelet management.The additional information provided for this file has been reviewed.Given the complex medical history of the patient and the lack of specific diagnostic imaging of the location of the reported narrowing and thrombus formation, a direct correlation of these events and the usage of the photofix patch cannot be supported at this time.The patch remains implanted per all information provided above; so, no product was returned for internal evaluation.Device labeling was also reviewed and found to be sufficient with the use of the photofix patch.No actions required.A complaint and recall query was performed for photofix 6x8 lot # 12051822 to identify previously reported complaints or recalls associated with this lot number.One complaint was identified and is unrelated to this event.No recalls were identified for this lot number.Based on the available information, a definitive root cause for this event cannot be determined.The manufacturing records were reviewed, and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.This event does not identify additional hazards or modify the probability and severity of existing hazards.There is no indication that an error or deficiency occurred at artivion ¿ formerly cryolife/jotec and the ifu adequately communicates risk.This complaint was reviewed for a capa evaluation and a capa is not warranted at this time.Artivion will continue to monitor similar complaints to determine if additional actions are warranted; however, at this time no further actions are necessary.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion ¿ formerly cryolife/jotec is accurate or has been confirmed by artivion ¿ formerly cryolife/jotec.

Brand Name
PHOTOFIX PATCH - 6CM X 8CM
Common Device Name
PATCH, PLEDGET AND INTRACARDIAC, PETP, PTFE, POLYPROPYLENE
Manufacturer (Section D)
ARTIVION, INC.
1655 roberts boulevard nw
kennesaw GA 30144
Manufacturer (Section G)
ARTIVION, INC.
1655 roberts boulevard nw
kennesaw GA 30144
Manufacturer Contact
rochelle maney
1655 roberts boulevard nw
kennesaw, GA 30144
7704193355
MDR Report Key20723733
Report Number1063481-2024-00028
Device Sequence Number17787958
Product Code DXZ
UDI-Device Identifier00877234000621
UDI-Public00877234000621
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K172085
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date05/14/2024
Device Model NumberPFP 6X8
Device Lot Number12051822
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Distributor Facility Aware Date10/25/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date01/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown